Sign-changing solutions for coupled Schrödinger equations with mixed coupling

Yohei Sato, Zhi-Qiang Wang

DOI: http://dx.doi.org/10.12775/TMNA.2020.016

Abstract


We consider the following nonlinear elliptic systems: \begin{equation*} \left\{\begin{alignedat}2 -\Delta u_1 +\lambda_1u_1 & = \mu_1u_1^3+\beta_{12}u_1u_2^2+\beta_{13}u_1u_3^2 &\quad& \hbox{in } \Omega,\\ -\Delta u_2 +\lambda_2u_2 & = \mu_2u_2^3+\beta_{12}u_2u_1^2+\beta_{23}u_2u_3^2 &\quad &\hbox{in } \Omega,\\ -\Delta u_3 +\lambda_3u_3 & = \mu_3u_3^3+\beta_{13}u_3u_1^2+\beta_{23}u_3u_2^2 &\quad& \hbox{in } \Omega,\\ \overrightarrow{u} & =(u_1,u_2,u_3)\in H^1_0(\Omega)^3, \end{alignedat}\right. \end{equation*} where $\Omega\subset \R^n$ ($n\leq 3$) is a bounded domain with smooth boundary, $\lambda_j, \mu_j> 0$ $(j=1,2,3)$, $\beta_{12}> 0$, and $\beta_{13}, \beta_{23}\leq 0$. For this model case of coupled Schrödinger equations with mixed coupling, for sufficiently large $\beta_{12}> 0$, we show that there exists a solution $(u_{1\beta},u_{2\beta},u_{3\beta})$ of $(*)$ such that $u_{1\beta}> 0, u_{2\beta}> 0$ and $u_{3\beta}$ changes sign exactly once. We also show that, for any given $k\in \mathbb{N}$, there exist $k$ vector solutions $(u_{1\beta}^\ell,u_{2\beta}^\ell,u_{3\beta}^\ell)$ $(\ell=1,\ldots,k)$ and these solutions are characterized by the genus with respect to a partial symmetry $\sigma(u_1,u_2,u_3)=(-u_1,-u_2,u_3)$.

Keywords


Nonlinear elliptic systems; mixed coupling; sign-changing solutions

Full Text:

PREVIEW FULL TEXT

References


A. Ambrosetti and E. Colorado, Standing waves of some coupled nonlinear Schrödinger equations, J. Lond. Math. Soc. 75 (2007), 67–82.

A. Ambrosetti and A. Malchiodi, Nonlinear analysis and semilinear elliptic problems, Cambridge Studies in Advanced Mathematics vol 104, Cambridge University Press, 2007.

T. Bartsch, E.N. Dancer and Z.-Q. Wang, A Liouville theorem, a priori bounds, and bifurcating branches of positive solutions for a nonlinear elliptic system, Calc. Var. Partial Differential Equations 37 (2010), 345–361.

T. Bartsch and Z.-Q. Wang, Note on ground states of nonlinear Schrödinger systems, J. Partial Differ. Equ. 19 (2006), 200–207.

J. Byeon, Y. Sato, and Z.-Q. Wang, Pattern formation via mixed attractive and repulsive interactions for nonlinear Schrödinger systems, J. Math. Pures Appl. (9) 106 (2016), 477–511.

J. Byeon, Y. Sato, and Z.-Q. Wang, Pattern formation via mixed interactions for coupled Schrödinger equations under Neumann boundary condition, J. Fixed Point Theory Appl. 19 (2017), 559–583.

A. Castro, J. Cossio and J.M. Neuberger, A sign-changing solution for a superlinear Dirichlet problem, Rocky Mountain J. Math. 27 (1997), 1041–1053.

S. Chang, C.-S. Lin, T.-C. Lin and W. Lin, Segregated nodal domains of two-dimensional multispecies Bose–Einstein condensates Phys. D. 196 (2004), 341–361.

B. Gidas, W.M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209–243.

M.K. Kwong and Y. Li, Uniqueness of radial solutions of semilinear elliptic equations, Trans. Amer. Math. Soc. 333 (1992), 339–363.

C.-S. Lin, Uniqueness of least energy solutions to a semilinear elliptic equation in R2 , Manuscripta Math. 84 (1994), 13–19.

T.-C. Lin and J. Wei, Ground state of N coupled nonlinear Schrödinger equations in Rn , n ≤ 3, Comm. Math. Phys. 255 (2005), 629–653.

J. Liu, X. Liu, and Z.-Q. Wang, Multiple mixed states of nodal solutions for nonlinear Schrödinger systems, Calc. Var. Partial Differential Equations 52 (2015), 565–586.

Z.L. Liu and Z.-Q. Wang, Multiple bound states of nonlinear Schrödinger systems, Comm. Math. Phys. 282 (2008), 721–731.

Z.L. Liu and Z.-Q. Wang, Ground states and bound states of a nonlinear Schrödinger system, Adv. Nonlinear Stud. 10 (2010), 175–193.

P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS Reg. Conf. Ser. in Math., vol. 65, AMS, Providence, 1986.

Ch. Rüegg et al., Bose–Einstein condensation of the triple states in the magnetic insulator TlCuCl3 , Nature 423 (2003), 62–65.

Y. Sato and Z.-Q. Wang, On the multiple existence of semi-positive solutions for a nonlinear Schrödinger system, Ann. Inst. H. Poincaré Anal. Non Linéaire 30 (2013), 1–22.

Y. Sato and Z.-Q. Wang, On the least energy sign-changing solutions for a nonlinear elliptic system, Discrete Contin. Dyn. Syst. 35 (2015), 2151–2164.

Y. Sato and Z.-Q. Wang, Least energy solutions for nonlinear Schrödinger systems with mixed attractive and repulsive couplings, Adv. Nonlinear Stud. 15 (2015), 1–22.

Y. Sato and Z.-Q. Wang, Multiple positive solutions for Schrödinger systems with mixed couplings, Calc. Var. Partial Differential Equations 54 (2015), 1373–1392.

B. Sirakov, Least energy solitary waves for a system of nonlinear Schrödinger equations in Rn Comm. Math. Phys. 271 (2007), 199–221.

N. Soave, On existence and phase separation of solitary waves for nonlinear Schrödinger systems modelling simultaneous cooperation and competition, Calc. Var. Partial Differential Equations 53 (2015), 689–718.

N. Soave and H. Tavares, New existence and symmetry results for least energy positive solutions of Schrödinger systems with mixed competition and cooperation terms, J. Differential Equations 261 (2016), 505–537.

M. Struwe, Variational Methods, 4th edition, Springer–Verlag, Berlin, 2008.

H. Tavares, S. Terracini, G. Verzini and T. Weth, Existence and nonexistence of entire solutions for non-cooperative cubic elliptic systems, Comm. Partial Differential Equations 36 (2011), 1988–2010.

S. Terracini and G. Verzini, Multipulse Phase in k-mixtures of Bose–Einstein condensates, Arch. Ration. Mech. Anal. 194 (2009), 717–741.

R. Tian and Z.-Q. Wang, Multiple solitary wave solutions of nonlinear Schrödinger systems, Topol. Methods Nonlinear Anal. 37 (2011), 203–223.

Z.-Q. Wang and M. Willem, Partial symmetry of vector solutions for elliptic systems, J. Anal. Math. 122 (2014), 69–85.

J. Wei and T. Weth, Nonradial symmetric bound states for a system of two coupled Schrödinger equations, Rend. Lincei Mat. Appl. 18 (2007), 279–293.

J. Wei and T. Weth Radial solutions and phase separation in a system of two coupled Schrödinger equations. Arch. Ration. Mech. Anal. 190 (2008), 83–106.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism